How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 3658
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I awoke around 4am with odd sensation of feeling like I was

This answer was rated:

I awoke around 4am with odd sensation of feeling like I was going to black out, then a heavy squashing pain in the left side of my chest, below my collar bone. It then felt like a tightening squeeze whilst still being squashed down. I was aware of an odd feeling in my lower arms.
The pain in my chest probably lasted 2 minutes and then it was finished.I had visited a and e earlier that day as I felt my heart was racing and my breathing was fast and I felt my legs were heavy.I have been on metronidazole and was concerned it was causing me side affects.When I went back to a and e they said they felt it was a muscle spasm.What does that mean? My GP has no notes and feels it couldn't be my heart.

Hello Jo! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

If you have already being evaluated for a heart problem so it is unlikely to be heart related

Possible causes could include a stomach problem or gastritis,muscular pain,pleural pain etc

It can be a side effect of Metroniazole as well as sometime an allergic reaction can present like this

So you should discuss with the doctor about stopping Metronidazole

If this is not a cause then the last thing to consider would be an anxiety or stressful condition

Please feel free to ask if you have any other question

I am available to assist till you are satisfied

If you have received the answer to your satisfaction please leave a 5-stars feedback rating

Regards

Customer: replied 30 days ago.
They did an ecg two days after but didn't want to do a CT as I had just had one the week before. I had an appendectomy but had to be readmitted as had abdominal pain and fever. So they put me on 3 types of antibiotics for 3 days
Wbc146
Now down to 7.
Ddimer 257 but surgery was only the week before.
I don't think it is stress, I feel like myself now I have stopped the medication just completely exhausted.
I just wondered if this was something to keep an eye on.
I was also in a cold sweat and the pain created an odd sensation in my neck.
Since then I have woken with pins and needles in my left arm and a rising pain from the centre of my abdomen to the middle of my chest. This was around 1am.
My breathing has returned to normal since the medicene Stopped. So maybe I will not have anymore nightime episodes.
But I feel so exhausted now I havent moved off the sofa for two days!
Is a muscle spasm not of the heart?

No muscle spasm is a muscular pain not related to heart

As I said this can be a side effect of the drugs

Please feel free to ask if you have any other question

I am available to assist till you are satisfied

If you have received the answer to your satisfaction please leave a 5-stars feedback rating

Regards

DR. EHTISHAM and 2 other Medical Specialists are ready to help you